Alert archive / Nevada / Heat Advisories in 2021

Heat Advisory 7, NWS Elko, NV

July 24, 2021Eureka County, Humboldt County, Lander County, Nevada

NWS Elko, NV issued this heat advisory at Jul 24, 2021, 2:10 PM PDT for Eureka County, Humboldt County, Lander County, Nevada. It took effect at Jul 25, 2021, 1:00 PM PDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2021, 2:10 PM PDT (21:10 UTC)
In effect from
Jul 25, 2021, 1:00 PM PDT
Expired
Jul 26, 2021, 8:00 PM PDT
In force
31 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Humboldt County, NV, Lander County, NV

The radar

The Elko radar (KLRX), 44 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3358 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

836 
WWUS75 KLKN 242110
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
210 PM PDT Sat Jul 24 2021

NVZ030-036-251215-
/O.NEW.KLKN.HT.Y.0007.210725T2000Z-210727T0300Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, and Palisade
210 PM PDT Sat Jul 24 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 8 PM PDT MONDAY...

* WHAT...Hot conditions with high temperatures in the 90s to low 
  100s.

* WHERE...Humboldt County and Northern Lander County and 
  Northern Eureka County.

* WHEN...From 1 PM Sunday to 8 PM PDT Monday.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
4 follow-up statements
062 
WWUS75 KLKN 250921
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
221 AM PDT Sun Jul 25 2021

NVZ030-036-251730-
/O.CON.KLKN.HT.Y.0007.210725T2000Z-210727T0300Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, and Palisade
221 AM PDT Sun Jul 25 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TODAY TO 8 PM PDT MONDAY...

* WHAT...Hot conditions with high temperatures in the 90s to low 
  100s.

* WHERE...Humboldt County and Northern Lander County and 
  Northern Eureka County.

* WHEN...From 1 PM Sunday to 8 PM PDT Monday.

* IMPACTS...Exposure to hot temperatures for long periods may lead
  to heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
684 
WWUS75 KLKN 252234
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
334 PM PDT Sun Jul 25 2021

NVZ030-036-270300-
/O.CON.KLKN.HT.Y.0007.000000T0000Z-210727T0300Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, and Palisade
334 PM PDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY...

* WHAT...Hot conditions with high temperatures in the 90s to low 
  100s.

* WHERE...Humboldt County and Northern Lander County and 
  Northern Eureka County.

* WHEN...From 1 PM Sunday to 8 PM PDT Monday.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
692 
WWUS75 KLKN 260925
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
225 AM PDT Mon Jul 26 2021

NVZ030-036-261730-
/O.CON.KLKN.HT.Y.0007.000000T0000Z-210727T0300Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, and Palisade
225 AM PDT Mon Jul 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Hot conditions with high temperatures in the 90s to low 
  100s. 

* WHERE...Humboldt County and Northern Lander County and 
  Northern Eureka County. 

* WHEN...Through 8 PM PDT today.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
798 
WWUS75 KLKN 270256
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
756 PM PDT Mon Jul 26 2021

NVZ030-036-270400-
/O.EXP.KLKN.HT.Y.0007.000000T0000Z-210727T0300Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, and Palisade
756 PM PDT Mon Jul 26 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Conditions have dropped below Heat Advisory criteria and therefore
the Heat Advisory has been allowed to expire. 

$$
90
For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this heat advisory went out at Jul 24, 2:29 AM PDT, 11 hours 41 minutes earlier.

Area forecast discussion, Jul 24, 2:29 AM PDT, 11 hours 41 minutes before
Area Forecast Discussion
National Weather Service Elko NV
229 AM PDT Sat Jul 24 2021

.SYNOPSIS...Showers and thunderstorms continue in parts of
central Nevada through the weekend. Otherwise dry and very warm/hot
hot conditions continue in the north with potential record highs
in Humboldt county. Showers and thunderstorms return statewide
early next week.

&&

.SHORT TERM...This morning through Saturday.

This morning..Dry line/fontal boundary is situated along a West
Wendover to Battle Mtn to Gabbs line. Mid and high level clouds
from left over convection are rotating northeastward in front of this,
while clear skies and some gusty NNE surface winds are behind
it (polar air mass). This dry line/frontal boundary has dug south
in eastern NV, while remaining nearly stationary out west.

For the rest of today...As the tail end of the frontal boundary digs
southeast, the dry line follows suit, pushing into White Pine
County. Meanwhile, in west-central NV,the dry line expands
slightly northward. This shifts the focus of convection in NW Nye
county, although some creep into far southern Lander and Eureka
counties. PWAT values of .75 to .90 inches leads to mainly wet
storms, with some producing .25 inches of rainfall. Less or no
convection expected in east-central NV due to the dryer airmass
behind the dry line/frontal boundary. Even though the dry line
pulls far north as Battle Mtn by Saturday evening/night, not
expecting any convection this far north since it’s at night.
Plus, this push north is driven by left over convection, and not
driven by synoptic forcing. Otherwise, smoke and hazy continue to
impact the area. As for temperatures, with a slight rise in
heights and a drier atmosphere, high temperature climb to near 100
across northern NV, with Humboldt County the hot spot.

Sunday...The dry line/front digs further south along the UT/NV border,
entering Lincoln county by Sunday afternoon. Meanwhile, the west
side of the dry line remains stationary until the late afternoon
hours. Convection chances remain in NW Nye, albeit even less than
on Saturday due to lack of decent instability. By late
afternoon/early evening hours, the dry line surges northward back
into White Pine County, with the surface winds turning around to
the south. This likely brings cloud cover and gusty surface winds
for a time. Given the strong theta-e advection, likely see
nocturnal convection in White Pine County Sunday night, extending
into portions of NE Nye. As for temperatures on Sunday, very warm
to hot conditions, with low 100s in Humboldt County, as well as
northern Lander and Eureka counties; therefore, a special weather
statement is in effect. A heat advisory maybe required if the
model solutions increase the overnight temperatures. Otherwise,
very warm elsewhere with many areas approaching 100.

.LONG TERM...Sunday night through next Friday

Much of the western and central US will be under a broad flat ridge
at the start of the extended forecast period. Initially the ridge axis
will be centered over the NV/UT area. As the ridge weakens there
will be two areas of maximum heights. One axis oriented NW to SE
over the Central and Southern Plains. A second axis of maximum
heights will be on a W to E axis over N Nevada east to the Central
Rockies. Models are trending in making the plains ridge axis the
dominant one by the end of the period but now are keeping the
axis over the Great Basin stronger which will act to delay
monsoonal moisture return and limit TS chances next week.
During this time a weak upper level low will be moving Westward
basically along the I-10 corridor from Texas through AZ into
Southern California and merging with another low offshore.
Enough moisture for a few showers and thunderstorms in central
Nevada in the afternoons, but will most likely be mainly some
build-ups with virga along with gusty outflow winds. Models led
by the GFS have been trending dryer, keeping the main moisture
stays near Arizona, centered around an upper low pressure system
until late Monday.

This moisture will try to break free from the Arizona area late
Monday, as the upper ridge builds and amplifies over the
Central Rockies. This will allow the upper level winds to change
to a more SW direction in concert with the upper low offshore.
This will allow for showers and thunderstorms, some possibly
strong with moderate to heavy showers in spots, hail, and strong
gusty winds to develop. Recent model runs have been trending
slower and dryer with respect to the evolution of the moist flow
by keeping heights stronger over N NV. If this trend continues
better TS chances will be focused over C NV, and would
significantly limit precipitation chances especially for N NV.
Models do keep chances of thunderstorms through the end of
the week.

Temperatures: Warming trend continues through the weekend,
with highs upper 90s to the middle 100s. Will need to monitor
temperatures for Northwestern Nevada for heat issues as
headlines may be needed. Daytime temperatures then drop
Monday for C NV, and Tuesday for N NV with the increase of
moisture and clouds, Highs for this period will be in the mid 80s
to the middle 90s. Lows will be in the mid 50s to mid 60s
throughout the long term period.

&&

.AVIATION...VFR conditions prevail through thisafternoon with
fairly light winds. TS chances confined to KTPH on Saturday
afternoon, with gusty outflow winds as the main threat. Skies will
be hazy from wildfire smoke, but is not expected to reduce
visibility as in previous days as transport westerly winds are
expected to be lighter, except for KWMC in the morning hours.

&&

.FIRE WEATHER...Thunderstorm area shrinks further today...now in
southern areas of 426, 426, and 425. These storms remain mostly
on the wet side due to slow storm motions. On Sunday, convection
chances are even less, and confined to western half of 472 and
426; however, moisture surges back northward in White Pine county
and southeast portion of NE Nye Sunday night, bringing maybe nocturnal
wet thunderstorms in these areas. This moisture pushes further
north on Monday, bringing thunderstorms as far north as I-80
corridor by Monday evening. Even though convection may not hold
together this far north, a period of gusty winds is likely.
Currently anticipate a very active day on Tuesday with widespread
wet thunderstorms, potentially producing heavy rainfall.
As for the areas north of the thunderstorm activity, expect very
warm to hot conditions with afternoon RH values dipping into the
single digits in many locations. Expect some afternoon breezes but
nothing out of the ordinary for end of July.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

85/89/85/85

In the hours before

Local storm report, Jul 24, 11:36 AM PDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1136 AM PDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLOOD            TONOPAH                 38.06N 117.22W
07/19/2021                   NYE                NV   LAW ENFORCEMENT

            LAW ENFORCEMENT IN TONOPAH REPORTED MINOR
            FLOODING AT THE CORNER OF MAIN AND CUTTING.
            SHORTLY AFTER A NEARBY STATION (CMP23)
            MEASURED 0.79 INCHES OF RAINFALL IN ABOUT 1
            HOUR. ESTIMATED 2-3 INCHES OF RAIN OVER THE
            ROADWAY PER PHOTO. LOCAL DEPUTY SAID
            FLOODING LASTED ABOUT 30 MINUTES AND NO
            DAMAGE WAS REPORTED.

&&

91

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:32 PM PDTAreal Flood AdvisoryLKNNye3 hr

Nearby

Heat Advisories in Nevada, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.